MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4

TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Model Number MWM052
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the impactor tip broke during surgery.It is unknown if any debris was left behind in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the perform humeral impactor tip size ¾ was returned and found to be broken as stated in the complaint event description.The device inspection revealed the following: the impactor tip shows signs of usage.Several black marks and gouges are visible on the returned device.Brittle fracture damage is evident as noted by minimal plastic deformation and visible confirmation that both pieces can be put back together in perfect alignment.Based on the investigation, the root cause was attributed to wear due to intended use.The failure was caused by intended use.As a device that is manufactured of radel plastic and incurs numerous impaction events, cleaning and sterilization cycles, breakage as noted in this complaint can be expected.No corrective actions are required at this time.However, this event has been escalated to a nc within our quality system for further investigation.A review of the labeling did not indicate any abnormalities.A review of the device history for the reported lot did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.

Brand Name
PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15873328
Report Number0001649390-2022-00105
Device Sequence Number19456024
Product Code HWA
UDI-Device Identifier00846832082803
UDI-Public00846832082803
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMWM052
Device Catalogue NumberMWM052
Device Lot NumberCV0220363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown